Hamilton County, OH
Opioid abuse and its consequences have been news staples in recent weeks. However, there are things we can do, especially for those who have friends or loved ones with the disease of addiction, to aid a victim of overdose.“If you encounter a person overdosed on opioids, there are three immediate steps to take,” says Hamilton County Health Commissioner Tim Ingram. “Call 911 immediately; begin CPR, or at least hands-on CPR; and administer naloxone until the victim revives.”Naloxone, often referred to by a brand name, Narcan®, is a prescription medication that can reverse an overdose that is caused by an opioid drug. When administered during an overdose, naloxone blocks the effects of opioids on the brain and restores breathing. It is often administered as a nasal spray.Naloxone is now available without a prescription at some 140 pharmacies in Hamilton County. “Everyone deserves another chance at life,” Ingram says. “Particularly for those who are close to someone who is struggling with addiction, naloxone is a lifesaver. Ohio has made it easy to purchase and carry naloxone and we highly recommend keeping the drug nearby. It can be the difference between life and death.”For more information on naloxone and its administration, visit: http://pharmacy.ohio.gov/Documents/Pubs/Naloxone/Pharmacist/Patient%20Counseling%20Brochure.pdfHamilton County Public Health works to assure the 480,000 citizens living outside the cities of Cincinnati, Norwood and Springdale are safe from disease, injury and contamination.
Posted by: HCPH